DANISH STUDY: ANTIDEPRESSANTS PRODUCE ADDICTION AND WITHDRAWAL
Patients have LONG reported horrific withdrawal from the SSRI antidepressants. It became apparent how very dangerous the withdrawal is in the early 90’s after Prozac was introduced at the end of 1987. But because the warning of addiction and withdrawal associated with a group of drugs results in a restrictions in prescribing and therefore, decreased sales of the drugs, patients had to wait until 2005 before the FDA finally warned of the dangerous withdrawal associated with antidepressants. When their warning came it was a strong one: According to the FDA warning on antidepressant withdrawal ANY abrupt change in dose of an antidepressant, whether decreasing or increasing the dose, can produce such terrible results as suicide, hostility or psychosis.
Yet their warning appears to have fallen on the deaf ears of the medical profession who continue to deny any problem in dropping abruptly off these medications and they have patients do that assuring them there is no problem in it. And these same doctors also use the withdrawal to convince patients they “need” their drugs and must continue on them for a lifetime. This lack of information on withdrawal effects has led to the largest number of diagnosis for Bipolar Disorder the world has ever seen before! With patients going manic from this abrupt withdrawal so many are given this false diagnosis and live with it for years to come continuing to be medicated with deadly drugs that cut their lives short by and average of 25 years.
This is very critical information that must be recognized by the medical profession to prevent further injury to patients taking these drugs. In that decade and a half before warning came from the FDA we were busy collecting information and sharing with patients as together we worked to learn the best methods for minimizing the terrible withdrawal effects and making it off the drugs safely without going into a manic psychosis, which the FDA now warns of. The results of that decade and a half of experience were collected and compiled into a CD format for safe withdrawal helps called Help! I Can’t Get Off My Antidepressant! (1 1/2 hours long) now available on our drugawareness.org website in an inexpensive download.
From the following article on the Danish study we read:
“[Benzodiazaphines] used to treat depression from 1950 until the late 80s when SSRI drugs were released on the market.
“…Nielsen, along with Peter Gøtszche, director of Nordic Cochrane Centre, compares the symptoms which arise when people stop treatment with both SSRI medicine and benzodiazepines.
“The medicine causes addiction
“[Benzodiazaphines and antidepressants] are used to treat mental illness and both drugs function by affecting the central nervous system. But one thing sets them apart: the Danish Ministry of Health categorizes benzodiazepines as addictive and doctors are advised against prescribing it. This is not the case for SSRI drugs.
“And that makes no sense,” say Nielsen and Gøetzsche in the article’s conclusion.
”People get the exact same symptoms when they stop taking the drugs and in our view this makes it necessary to categorize SSRI drugs as addictive,” says Nielsen.
“More precisely, 37 out of 42 symptoms are identical, claims the article. This conclusion is inferred on background of a comparison between symptoms described in 45 papers on benzodiazepine addiction and 31 papers on SSRI discontinuation syndrome.
“It’s not a comprehensive clinical study on live people but a review and analysis of what previous studies have concluded. This can be the best way to uncover the effects of new medicine, says Nielsen.
“When you release a new medical drug to the market your knowledge about it is very limited,” says Nielsen, adding that this should cause for worry.”
Read the full article here:
WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!
The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/
Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”
1,248 total views, 2 views today